1-877-439-2744 Motherisk Helpline
1-800-436-8477 Morning Sickness
1-877-327-4636 Alcohol and Substance
1-866-937-7678 Exercise in Pregnancy
1-888-246-5840 HIV and HIV Treatment
416-813-6780 Motherisk Helpline
Pregnancy & Breastfeeding Resources
- Read more in our News Archive
Current Studies at Motherisk
The Safety of Diclectin in Breastfeeding
Neurodevelopment of Children Exposed in-Utero to Chemotherapy for Maternal Breast Cancer (Dr. I Nulman)
Diclegis Surveillance Program Study
Diclectin Surveillance Program Study
Study seeks women between 4 and 12 weeks in their pregnancy with morning sickness (NVP)
Pregnancy in Women with Multiple Sclerosis
Alcohol Use during Pregnancy
Lamisil in Pregnancy
Meridia in Pregnancy
Autoimmune Diseases in Pregnancy Project
The Motherisk Nausea and Vomiting of Pregnancy (NVP) ForumMotherisk receives questions from around the world about morning sickness symptoms, effects, treatments and ways to cope. Those questions and answers are posted here for anyone to read, provided the reader acknowledges and accepts the proviso and disclaimer below.
I am in my third pregnancy(10 weeks) and have once again been prescribed Diclectin for severe nausea , retching and vomitting. With my pevious pregnancies( both carried to term, beautiful healthy babes!) anytime I tried to go off of the drug I became very ill again almost immediately. Also with both previous pregnancies and this one now as well I experienced severe mood swings and depression. Although I have experienced some mood problems when not pregnant I have never had a disorder diagnosed and am able to manage symptoms without medication. My question is this, is it possible that Diclectin is making these symptoms worse or would it be more likely the wonderful hormones of pregnancy that are contributing to these aweful feelings? I am having a hard time deciding which is worse( for me and my young family), the inability to function due to nausea nad vomitting or the inability to cope with life and the demands of my young family due to depression and extreme fatigue.Please help.
It is highly unlikely that it is the Diclectin that is contributing to your mood swings and depression, as it is the most studied drug in pregnancy and these symptoms have never been reported in any of the studies. We strongly recommend that you consult your doctor regarding these symptoms as you may require treatment.